Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2010, 3:51 PM CDT for 4 counties in Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2010, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 14, 2010, 4:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:01 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 14, 3:01 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 301 PM CDT MON JUN 14 2010 .DISCUSSION... ISSUED 243 PM CDT MON JUN 14 2010 PROBLEM OF DAY IS SOUTHWEST UPPER FLOW AHEAD OF UPPER LOW...TROUGH IN WEST PLAINS. SYSTEM MOVES THROUGH REGION ON TUESDAY...WITH SECOND SYSTEM FOR FRIDAY. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. MOISTURE CHANNEL DATA SHOWS UPPER TROF IN THE EASTERN ROCKIES AND PLUME OF DEEP MOISTURE IN SOUTHWEST FLOW FROM TX INTO MO...IL...AND WI. AIRMASS UPSTABLE AHEAD OF PLUME OVER EASTERN MO AND CENTRAL AND SOUTHERN IL. SHEAR IS NOT REAL GREAT BUT INSTABILITY IN THE 3000 TO 3500 ML CAPE VALUE. EXPECT STORMS TO FIRE IN THE EVENING AND OVERNIGHT IN UNSTABLE AIR. AS THE UPPER TROUGH IN ROCKIES BEGINS TO SWING OUT ON TUESDAY...AGAIN EXPECT STORMS IN THE SOUTHEAST 1/3 OF CWA. LONG TERM...THURSDAY THROUGH MONDAY. MODELS SIMILAR WITH THE EUR THE CHOICE. NEXT UPPER SYSTEM MOVES ACROSS THE NORTHERN AREAS ON FRIDAY AND FRIDAY NIGHT...WITH A CHANCE OF STORMS. INTO THE WEEKEND...STILL TO EARLY TO ADD CHANCE OF PCPN WITH THE FRONT SOUTH OF REGION. GOETSCH && .AVIATION... ISSUED 1210 PM CDT MON JUN 14 2010 BOUNDARY HAS PUSHED SOUTHEAST TO A NEAR DNV-MTO-3LF LINE WITH GENERALLY EAST WINDS AND LOW TO MID CLOUDS NORTHWEST OF THE BOUNDARY WILL LIKELY INHIBIT CONVECTION AND AM DOWNPLAYING CONVECTION THE FURTHER A TERMINAL SITE IS FROM THE BOUNDARY. HAVE ADJUSTED CIGS AND WINDS ACCORDINGLY. OTHERWISE ABUNDANT MOISTURE WILL LIKELY LEAD TO SOME REDUCTIONS IN VSBYS LATE TONIGHT THOUGH CLOUDS SHOULD PREVENT THEM FROM FALLING TOO FAR. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 14, 3:09 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT MON JUN 14 2010 ILZ028>031-037-038-042-048-051-152015- LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL- WOODFORD- 309 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY FRONT LINGERS ACROSS ILLINOIS. SEVERE WEATHER IS NOT EXPECTED...BUT GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS ACTIVITY WILL MOVE EAST OF THE AREA BY EARLY THIS EVENING, .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND BEGINS TO MOVE OUT OF THE AREA. HEAVY RAINFALL WILL REMAIN A POTENTIAL THREAT. THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ043-045-046-052>057-061>063-066>068-073-152015- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-SHELBY- VERMILION- 309 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY FRONT LINGERS ACROSS ILLINOIS. THUNDERSTORMS DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS...BUT FREQUENT DANGEROUS LIGHTNING AND HAIL MAY ALSO OCCUR. THIS ACTIVITY SHOULD MOVE EAST OF THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND BEGINS TO MOVE OUT OF THE AREA. SOME OF THE STORMS MAY BE SEVERE AND PRODUCE MORE HEAVY RAINFALL AS WELL AS STRONG WINDS AND HAIL. THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM THIS AFTERNOON INTO THE EVENING HOURS. ILZ027-036-040-041-047-049-050-152015- CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT- 309 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY FRONT LINGERS ACROSS ILLINOIS. SEVERE WEATHER IS NOT EXPECTED...BUT GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS ACTIVITY WILL MOVE EAST OF THE AREA BY EARLY THIS EVENING, THERE WILL BE ONGOING FLOODING ALONG PORTIONS OF THE ILLINOIS... SPOON...AND SANGAMON RIVERS THIS WEEK. ADDITIONAL RAINFALL MAY ALSO CAUSE FLOODING OF OTHER RIVERS AND STREAMS EARLY THIS WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND BEGINS TO MOVE OUT OF THE AREA. HEAVY RAINFALL WILL REMAIN A POTENTIAL THREAT. THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044-152015- PIATT- 309 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY FRONT LINGERS ACROSS ILLINOIS. THUNDERSTORMS DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS...BUT FREQUENT DANGEROUS LIGHTNING AND HAIL MAY ALSO OCCUR. THIS ACTIVITY SHOULD MOVE EAST OF THE AREA THIS EVENING. THERE WILL BE ONGOING FLOODING ALONG PORTIONS OF THE SANGAMON RIVER THIS WEEK. ADDITIONAL RAINFALL MAY ALSO CAUSE FLOODING OF OTHER RIVERS AND STREAMS EARLY THIS WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND BEGINS TO MOVE OUT OF THE AREA. SOME OF THE STORMS MAY BE SEVERE AND PRODUCE MORE HEAVY RAINFALL AS WELL AS STRONG WINDS AND HAIL. THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM THIS AFTERNOON INTO THE EVENING HOURS. ILZ071-072-152015- CLAY-RICHLAND- 309 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY FRONT LINGERS ACROSS ILLINOIS.THUNDERSTORMS DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS...BUT FREQUENT DANGEROUS LIGHTNING AND HAIL MAY ALSO OCCUR. THIS ACTIVITY SHOULD MOVE EAST OF THE AREA THIS EVENING. THERE WILL BE ONGOING FLOODING ALONG PORTIONS OF THE LITTLE WABASH RIVER THIS WEEK. ADDITIONAL RAINFALL MAY ALSO CAUSE FLOODING OF OTHER RIVERS AND STREAMS EARLY THIS WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND BEGINS TO MOVE OUT OF THE AREA. SOME OF THE STORMS MAY BE SEVERE AND PRODUCE MORE HEAVY RAINFALL AS WELL AS STRONG WINDS AND HAIL. THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE EVENING HOURS. GOETSCH
In the hours before
Local storm report, Jun 14, 10:21 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
06/14/2010 M2.34 INCH EFFINGHAM IL MESONET
COCORAHS REPORT
0700 AM HEAVY RAIN 4 E MONTROSE 39.17N 88.30W
06/14/2010 M1.44 INCH JASPER IL MESONET
COCORAHS REPORT
&&
DRHLocal storm report, Jun 14, 10:23 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1023 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 3 E PANA 39.39N 89.02W
06/14/2010 M2.00 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN MARIETTA 40.50N 90.39W
06/14/2010 M1.62 INCH FULTON IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN PARIS 39.62N 87.69W
06/14/2010 M1.93 INCH EDGAR IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
06/14/2010 M2.34 INCH EFFINGHAM IL MESONET
COCORAHS REPORT
0700 AM HEAVY RAIN 4 E MONTROSE 39.17N 88.30W
06/14/2010 M1.44 INCH JASPER IL MESONET
COCORAHS REPORT
0800 AM HEAVY RAIN CHARLESTON 39.48N 88.18W
06/14/2010 M1.82 INCH COLES IL MESONET
24 HOUR RAINFALL. SWOP REPORT.
&&
DRHSpecial weather statement, Jun 14, 1:18 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 118 PM CDT MON JUN 14 2010 ILZ062-063-066>068-071>073-142300- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 118 PM CDT MON JUN 14 2010 ...HEAT INDEX READINGS NEAR 100 DEGREES THIS AFTERNOON... VERY MUGGY CONDITIONS EXIST OVER SOUTHEAST ILLINOIS THIS AFTERNOON LEADING TO HEAT INDEX READINGS NEAR 100 DEGREES. RESIDENTS OF SOUTHEAST ILLINOIS SHOULD LIMIT THEIR TIME OUTSIDE IF POSSIBLE AND DRINK PLENTY OF LIQUIDS. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING SHOULD PROVIDE SOME RELIEF FROM THE HEAT. BARKER
Special weather statement, Jun 14, 3:14 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT MON JUN 14 2010
ILZ052>054-061-142115-
CHRISTIAN-MACON-MOULTRIE-SHELBY-
314 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ALERT FOR SHELBY...SOUTHEASTERN CHRISTIAN...
SOUTHERN MACON AND WESTERN MOULTRIE COUNTIES UNTIL 415 PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASSUMPTION...OR 13 MILES NORTHWEST OF
SHELBYVILLE...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERVELT...
FINDLAY...
BETHANY...
OTHER LOCATIONS AFFECTED INCLUDE...KIRKSVILLE AND EAGLE CREEK STATE
PARK.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3958 8914 3966 8892 3965 8882 3970 8882
3973 8875 3921 8848 3922 8914
TIME...MOT...LOC 2014Z 256DEG 11KT 3952 8900
BARKERLocal storm report, Jun 14, 3:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 WSW CHAMPAIGN 40.10N 88.30W
06/14/2010 M0.91 INCH CHAMPAIGN IL PUBLIC
RAINFALL TOTAL IN 15 MINUTES.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:15 PM CDT | Special Weather Statement | ILX | Cumberland | 45 min |
| Jun 13, 7:42 PM CDT | Areal Flood Advisory | ILX | Effingham | 3 hr |
| Jun 13, 8:10 PM CDT | Flash Flood Warning | ILX | Effingham | 6 hr |
| Jun 13, 9:38 PM CDT | River Flood Warning | ILX | Fulton, Knox | 4 days |
| Jun 13, 9:42 PM CDT | River Flood Warning | ILX | Piatt | 11 days |
| Jun 14, 11:07 AM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
| Jun 14, 3:14 PM CDT | Special Weather Statement | ILX | Shelby | 61 min |
| Jun 14, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 34 min |
| Jun 14, 3:58 PM CDT | Flash Flood Warning | ILX | Champaign | 6 hr |
| Jun 14, 4:28 PM CDT | Areal Flood Advisory | ILX | Champaign, Douglas, Moultrie, Piatt | 5 hr |
| Jun 14, 4:32 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 58 min |
| Jun 14, 4:49 PM CDT | Special Weather Statement | ILX | Clay, Richland | 41 min |
| Jun 14, 5:01 PM CDT | Flash Flood Warning | ILX | Edgar, Vermilion | 6 hr |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 55 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 40 min |
| Jun 14, 5:49 PM CDT | Areal Flood Advisory | ILX | Clark, Coles, Douglas, Edgar | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.